Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Aug, 1969, Volume 37, Issue 3

The Simple Majority Decision Rule<490:TSMDR>2.0.CO;2-A
p. 490-506

Ken-ichi Inada

So far we have several conditions for consistency in the simple majority decision rule. These conditions assume that some preference orderings are not in the list of the possible individual orderings and each individual is free to choose any ordering in this list. When the list of the possible individual orderings is too wide, inconsistency may arise. But when the list is selected from a group of narrower ones, inconsistency never arises, no matter how each individual selects his own preference ordering in the list. The purpose of this paper is to give the complete catalogue of such lists. Our Catalogue, of course, includes the conditions so far obtained. But it also includes some new conditions.

Log In To View Full Content